64265members
338306posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen and dry mouth

2 REPLIES 2
Member

Re: Tamoxifen and dry mouth

Hello Shadow

 

Thank you for your post.

 

A dry mouth and metallic taste in the mouth are not listed as a common side effect of tamoxifen. However, quite a few women on our forum have reported having a dry mouth while taking tamoxifen. You may find this link on tips for helping a dry mouth, useful to read. It might also be helpful to speak to your GP to see if they can offer any advice about how what may help.

 

Most people usually start to notice any side effects after a few weeks and they start to reduce or stop after a few months. Constipation can be side effect and it’s possible that the gurgling and the rumbling you have is due to constipation. It’s understandable that you are want to avoid having further problems with constipation. There are a few things you can do yourself to help in addition to what you’re already doing by drinking plenty and being as active as possible.  You may also find it helpful to make an appointment with your GP and ask whether some laxatives may help, if you’re not using them already.

 

It sounds like you have had a very difficult time with anxiety and it’s good to hear that this has begun to improve. You may find our information about managing anxiety helpful. We also offer a range of free supportive services that you might be interested in. This includes face to face support at a number of locations throughout the country.

 

Do call our free, confidential Helpline more details about all of these services, or if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open. 

 

Please be aware that we will be closed on Monday 26 August due to the bank holiday.

 

Best wishes

 

Teresa

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Member

Re: Tamoxifen and dry mouth

Hi Shadow

 

Thanks for posting your question.

 

We hope to be able to respond to you tomorrow.

 

In the meantime our Helpline is open until 4pm today if you would like to talk things through. 

 

If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you

 

With best wishes.

 

Lisa

 

Ask Our Nurses Co-ordinator

Please read the Ask Our Nurses disclaimer .

Highlighted
Member

Tamoxifen and dry mouth

Dear Nurse,

 

After my lumpectomy in January I was prescribed Anastrozole, but after only two weeks I had to stop taking it because it made me so ill and I was suffering dreadfully from anxiety and severe panic attacks. I’ve recently gone back to see my oncologist and asked to be prescribed Tamoxifen, because with the aid of CBT and Escitalopram my anxiety has improved. However, after only 4 days I find I have a very dry, metallic mouth - is this normal? I have also found that my stomach seems to be constantly gurgling and rumbling. I did suffer badly with severe constipation while I was having radiotherapy and it feels a bit like that, but I now drink plenty of water and I try to be as active as I can as I don’t want to go down that route again. Could you shed any light on this.

 

Thank you,

 

Shadow